On a two-variable zeta function for number fields  [ Sur une fonction zêta à deux variables pour les corps de nombres ]
Annales de l'Institut Fourier, Tome 53 (2003) no. 1, p. 1-68
Cet article étudie une fonction zêta à deux variables Z K (w,s) attachée à un corps de nombres algébriques K. Définie par van der Geer et Schoof, elle provient d’un analogue du théorème de Riemann-Roch pour les corps de nombres, utilisant les diviseurs d’Arakelov. Lorsque w=1 cette fonction devient la fonction zêta de Dedekind complète ζ ^ K (s) du corps K. C’est une fonction méromorphe de deux variables complexes avec s(w-s) comme diviseur des pôles, et elle satisfait l’équation fonctionnelle Z K (w,s)=Z K (w,w-s). Nous considérons le cas particulier K=, pour lequel lorsque w=1 la fonction est ζ ^(s)=π -s 2 Γ(s 2)ζ(s). Nous montrons que la fonction ξ (w,s):=s(s-w) 2wZ (w,s) est une fonction entière sur 2 , satisfaisant l’équation fonctionnelle ξ (w,s)=ξ (w,w-s), et vérifiant ξ (0,s)=-s 2 8(1-2 1+s 2 )(1-2 1-s 2 )ζ ^(s 2)ζ ^(-s 2). Nous étudions l’emplacement des zéros de Z (w,s) pour les valeurs réelles de w=u. Pour u0 fixé, les zéros sont situés dans une bande verticale de largeur au plus u+16 et le nombre N u (T) de zéros de hauteurs au plus T possède une asymptotique semblable à celle s’appliquant aux zéros de la fonction zêta de Riemann. Pour u<0, les fonctions Z (u,s) sont strictement positives sur la “droite critique” (s)=u 2. Ce phénomène est associé à un semi-groupe de convolution, positif, de paramètre u >0 , qui est un semi-groupe de lois de probabilités infiniment divisibles, ayant les densités P u (x)dx pour x réel, avec P u (x)=1 2πθ(1) u Z (-u,-u 2+ix), et θ(1)=π 1/4 /Γ(3/4).
This paper studies a two-variable zeta function Z K (w,s) attached to an algebraic number field K, introduced by van der Geer and Schoof, which is based on an analogue of the Riemann-Roch theorem for number fields using Arakelov divisors. When w=1 this function becomes the completed Dedekind zeta function ζ ^ K (s) of the field K. The function is a meromorphic function of two complex variables with polar divisor s(w-s), and it satisfies the functional equation Z K (w,s)=Z K (w,w-s). We consider the special case K=, where for w=1 this function is ζ ^(s)=π -s 2 Γ(s 2)ζ(s). The function ξ (w,s):=s(s-w) 2wZ (w,s) is shown to be an entire function on 2 , to satisfy the functional equation ξ (w,s)=ξ (w,w-s), and to have ξ (0,s)=-s 2 8(1-2 1+s 2 )(1-2 1-s 2 )ζ ^(s 2)ζ ^(-s 2). We study the location of the zeros of Z (w,s) for various real values of w=u. For fixed u0 the zeros are confined to a vertical strip of width at most u+16 and the number of zeros N u (T) to height T has similar asymptotics to the Riemann zeta function. For fixed u<0 these functions are strictly positive on the “critical line” (s)=u 2. This phenomenon is associated to a positive convolution semigroup with parameter u >0 , which is a semigroup of infinitely divisible probability distributions, having densities P u (x)dx for real x, where P u (x)=1 2πθ(1) u Z (-u,-u 2+ix), and θ(1)=π 1/4 /Γ(3/4).
DOI : https://doi.org/10.5802/aif.1939
Classification:  11M41,  11G40,  60E07
Mots clés: diviseurs d'Arakelov, équation fonctionnelle, lois de probabilités infiniment divisibles, fonction zêta
@article{AIF_2003__53_1_1_0,
     author = {Lagarias, Jeffrey C. and Rains, Eric},
     title = {On a two-variable zeta function for number fields},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {53},
     number = {1},
     year = {2003},
     pages = {1-68},
     doi = {10.5802/aif.1939},
     zbl = {1106.11036},
     mrnumber = {1973068},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2003__53_1_1_0}
}
Lagarias, Jeffrey C.; Rains, Eric. On a two-variable zeta function for number fields. Annales de l'Institut Fourier, Tome 53 (2003) no. 1, pp. 1-68. doi : 10.5802/aif.1939. http://www.numdam.org/item/AIF_2003__53_1_1_0/

[1] G. E. Andrews The Theory of Partitions, Addison-Wesley (Reprint: Cambridge University Press, 1998), Reading, Mass. (1976) | MR 1634067 | Zbl 0655.10001

[2] G. E. Andrews; R. Askey; R. Roy Special Functions, Cambridge Univ. Press, Cambridge (1999) | MR 1688958 | Zbl 0920.33001

[3] T. M. Apostol Modular Functions and Dirichlet Series in Number Theory, Springer, New York (1976) | MR 422157 | Zbl 0697.10023

[4] P. Biane; J. Pitman; M. Yor Probability laws related to the Jacobi theta and Riemann zeta functions, and Brownian excursions, Bull. Amer. Math. Soc, Tome 38 (2001), pp. 435-465 | Article | MR 1848256 | Zbl 1040.11061

[5] E. Bombieri; D. A. Hejhal On the distribution of zeros of linear combinations of Euler products, Duke Math. J, Tome 80 (1995), pp. 821-862 | MR 1370117 | Zbl 0853.11074

[6] A. Borisov Convolution structures and arithmetic cohomology (3 Jan 2001) (e-print, arXiv: math.AG9807151 v3)

[7] R. W. Bruggeman Families of Automorphic Forms, Birkhäuser Verlag, Basel (1994) | MR 1306502 | Zbl 0821.11029

[8] J. B. Conrey; A. Ghosh Turán inequalitites and zeros of Dirichlet series associated with certain cusp forms, Trans. Amer. Math. Soc, Tome 342 (1994), pp. 407-419 | Article | MR 1207582 | Zbl 0796.11021

[9] H. Davenport Multiplicative Number Theory, Springer-Verlag, New York (1980) | MR 606931 | Zbl 0453.10002

[10] W. Feller An Introduction to Probability Theory and its Applications, Volume II, John Wiley \& Sons, New York (1971) | MR 270403 | Zbl 0219.60003

[11] G. Van Der Geer; R. Schoof Effectivity of Arakelov Divisors and the theta divisor of a number field, eprint: \tt arXiv math.AG/9802121, Selecta Math., New Series, Tome 6 (2000) | MR 1847381 | Zbl 1030.11063

[12] D. A. Hejhal On a result of Selberg concerning zeros of linear combinations of L-functions, Internat. Mat. Research Notices (2000) no. 11, pp. 551-577 | Article | MR 1763856 | Zbl 01513067

[13] S. Lang Introduction to Modular Forms, Springer-Verlag, New York (1976) | MR 429740 | Zbl 0344.10011

[14] S. Lang Algebraic Number Theory, Springer-Verlag, New York (1994) | MR 1282723 | Zbl 0811.11001

[15] J. Lehner The Fourier coefficients of automorphic forms on horocyclic groups II, Michigan Math. J, Tome 6 (1959), pp. 173-193 | Article | MR 106280 | Zbl 0085.30003

[16] J. Lehner Magnitude of the Fourier coefficients of automorphic forms of negative dimension, Bull. Amer. Math. Soc, Tome 67 (1961), pp. 603-606 | Article | MR 138930 | Zbl 0106.28702

[17] J. Lehner Discontinuous Groups and Arithmetic Subgroups, Amer. Math. Soc., Providence, RI, Mathematical Surveys, Tome Number VIII (1964) | Zbl 0178.42902

[18] R. Pellikaan; R. Pellikaan, M. Perret And S. G. Vladut, Eds. On special divisors and the two variable zeta function of algebraic curves over finite fields, Arithmetic, Geometry and Coding Theory, Walter de Gruyter, Berlin (1996), pp. 175-184 | Zbl 1019.11016

[19] H. Petersson Über automorphe Orthogonalfunktionen und die Konstruktion der automorphen Formen von positiver reeller Dimension, Math. Ann, Tome 127 (1954), pp. 33-81 | Article | MR 60542 | Zbl 0058.06801

[20] H. Petersson Über Betragmittelwerte und die Fourier-Koeffizienten der ganzen automorphen Formen, Arch. Math. (Basel), Tome 9 (1958), pp. 176-182 | MR 100675 | Zbl 0082.29504

[21] J. Pitman; M. Yor Infinitely divisible laws associated to hyperbolic functions, Univ. Calif.-Berkeley Stat. Technical Rept. (2001) no. 581

[22] H. Rademacher On the expansion of the partition function in a series, Ann. Math, Tome 44 (1943), pp. 416-422 | Article | MR 8618 | Zbl 0060.10005

[23] L. I. Ronkin Introduction to the Theory of Entire Functions of Several Variables, Amer. Math. Soc., Providence, RI (1974) | MR 346175 | Zbl 0286.32004

[24] L. I. Ronkin; G. M. Khenkin, Ed. Entire Functions, Several Complex Variables III, Springer-Verlag, New York (Encyclopedia of Mathematical Sciences) Tome Volume 9 (1989), pp. 1-30

[25] W. Stoll Holomorphic Functions of Finite Order in Several Complex Variables, CBMS Publication, Amer. Math. Soc., Providence, RI, Tome No. 21 (1974) | Zbl 0292.32003